Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 311, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 29, 2004, 6:12 PM CDT for Greene County, Macoupin County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 6:12 PM CDT (23:12 UTC)
- Expired
- Oct 29, 2004, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292312 SVRLSX ILC061-117-300000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 612 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST ILLINOIS NORTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 700 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CARROLLTON...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... WHITE HALL ROODHOUSE GREENFIELD ATHENSVILLE PALMYRA THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. NUMEROUS POWER LINES AND TREES HAVE BEEN BLOWN OVER IN THE PATH OF THIS STORM...ULTIMATELY CUTTING POWER TO THOUSANDS OF PEOPLE. SEVERE THUNDERSTORMS ALSO PRODUCE DESTRUCTIVE HAIL AND DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3933 9067 3917 9054 3953 8974 3974 8991 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 3:30 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 29, 3:30 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI OCT 29 2004 .DISCUSSION... MAIN CONCERN AT THIS TIME DEALS WITH TIMING AND INTENSITY OF THUNDERSTORMS TONIGHT. NO SIGNIFICANT DIFFERENCES ARE NOTED IN THE SHORT TERM MODELS AT THIS TIME...SO GENERALLY FOLLOWED A BLEND OF THE TWO. USED 00Z GFS FOR THE EXTEND PART OF FORECAST AS IT SEEMS TO FALL IN THE MIDDLE OF DIVERGENT SOLUTIONS. MOS TEMPERATURES ARE IN GOOD AGREEMENT AND GENERALLY FOLLOWED. THUNDERSTORMS ARE STARTING TO DEVELOP ALONG FRONT OVER SERN NE/SWRN IA AT THIS TIME. EXPECT CONTINUED BKN LN OF TSRA TO DEVELOP SWD ALG THE FRONT LATE THIS AFTN/EARLY EVE SWD INTO WRN MO. THINK THAT CAPES WILL BE IN THE 1000-1500 J/KG RANGE WHEN THE TSRA MOVES INTO CNTRL MO AROUND 02-03Z...AND 500-1000 J/KG BY THE TIME THE MAKE IT TO THE MS RIVER AROUND 04-06Z. FORECAST HODOGRAPHS SUGGEST THAT MAIN THREAT WILL BE SUPERCELLS (0-6KM SHEAR OF 40-55KTS) EVOLVING INTO BOWING SEGMENTS AS FORECAST HODOGRAPHS BECOME MORE UNIDIRECTIONAL WITH TIME. AMOUNT OF SHEAR IS A CONCERN FOR SOME ISOLATED TORNADO RISK EARLY AS 0-1KM SHEAR IS FORECAST TO BE 30-40KTS. THINK THREAT FOR SVR WILL RAPILY DECLINE OVER IL COUNTIES AFTER MIDNIGHT GIVEN DECREASING INSTABILITY. FRONT CLEARS CWA BY MORNING...ENDING PRECIP CHANCES FOR THE WEEKEND. TOMORROW CERTAINLY WILL BE A BREEZY DAY WITH UNDIRECTIONAL FLOW HELPING TO MIX DOWN SOME OF THE 35-40KT 850MB WINDS. ALSO SHOULD SEE BKN CLOUDS DEVELOP IN THE NORTH GIVEN THE HIGH DEGREE OF MOISTURE IN LOW LEVEL CYCLONIC CONVERGENCE. LOW LEVEL JET INCREASES ON SUNDAY NIGHT AS WARM FRONT MOVES BACK NORTHWARD. WENT WITH LIKELY POPS SUNDAY NIGHT/MONDAY IN THE S AND E AS FIRST SHORWAVE EJECTS OUT OF SWRN CONUS TROUGH. ALSO HAVE CHANCES GOING INTO WEDNESDAY AS MAIN TROUGH MOVES NEWD ACROSS THE CNTRL CONUS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && BRITT
Hazardous weather outlook, Oct 29, 3:45 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI OCT 29 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSEASONABLY WARM... HUMID AND UNSTABLE ENVIRONMENT AHEAD OF A COLD FRONT WHICH WILL BE MOVING SOUTHEASTWARD THROUGH THE REGION TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. . .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 5:35 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.